MAUDE Adverse Event Report: INARI MEDICAL, INC. PROTRIEVE SHEATH, 20 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. PROTRIEVE SHEATH, 20 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 60-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Hypoxia (1918); Tachycardia (2095); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A female patient who recently underwent a thrombectomy on (b)(6) 2024 to address her pulmonary embolism (pe) was scheduled for a thrombectomy on (b)(6) 2024 with the inari clottriever thrombectomy system to address a left lower extremity deep vein thrombosis (dvt) (which was not addressed during her previous pe thrombectomy).The prior pe thrombectomy (performed using inari devices) was uneventful and the case plan was to address the pe first and schedule the dvt thrombectomy at a later date.The clot age was estimated at 30 days.The patient was placed in a supine position and the intrajugular vein was accessed with an inari protrieve.The inari clottriever xl catheter (ctxl) was then introduced, and 3 passes were performed which removed a substantial amount of clot.The protrieve was secured prior to the passes but did retract approximately 2 inches during the procedure.The protrieve was re-positioned and one more pass was performed with the ctxl.A venogram was performed which revealed that full patency was restored.The procedure was concluded, and the access site was closed.Unfortunately, the patient began to decompensate and imaging revealed clot in the right pulmonary artery (rpa).A pe thrombectomy was performed successfully after 3 aspirations and the patient was transferred to the icu.No device deficiency or malfunction was identified or alleged by the physician and the thrombectomy was successful in retrieving 90% of the clot burden.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was the result of inadvertent distal embolism.Embolization of blood clots and cardiovascular collapse are identified in the device labeling as a possible adverse events/complications.Manufacturer reference #: (b)(4).This report is being filed for the protrieve device.Refer to mfr report # 3020347218-2024-00014 for the report on the ctxl device.

Brand Name
PROTRIEVE SHEATH, 20 FR
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18858388
Report Number3020347218-2024-00015
Device Sequence Number11594410
Product Code QEW
UDI-Device Identifier00850291007222
UDI-Public00850291007222
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K230331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model Number60-101
Device Lot Number23020018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER XL CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexFemale